Jump to content

I feel shocked and overwhelmed to discover that the xanax itself is my main problem.


[gr...]

Recommended Posts

Hello,  I was prescribed .50 Xanax about ten years ago for insomnia. I have tried a few times to taper off like I did from my antidepressant, Paxil, (six months free) but am always hit with such huge waves of anguish and  agitation and insomnia that I just go back to it. I currently take between 1 and 1.5 per day, but that is not enough anymore either, everyday I find myself more and more anxious as my tolerance rapidly increases. The doctors I speak to are indifferent and just recommend increasing my dose. Only by seeking information on the internet have I come to realize that the alprazolam itself is the main problem. I hope to be able to taper off with the help of this forum. I live in Ecuador and and also hoping to find a doctor or clinic that can help me, if anyone knows of a recommendation. I am reading the Ashton manual. Is this still considered the best protocol? Are there other methods of withdrawal using microdosing? What about natural substances like Ayahuasca, San Pedro, mushrooms, or other psychedelics? Thanks very much for creating this forum and allowing me to join.
Link to comment
Share on other sites

Hello greenlight :hug: Welcome to Benzobuddies

 

We are happy to have you here with us.  Many of us didn’t realise the meds were to blame.  Withdrawal from benzos isn’t easy but you will come through it with support.  Browse the boards, we have some very valuable information here and lots of support.  Please post questions members will let you know what worked for them.

 

It’s generally recommended to reduce your daily dose by somewhere between 5% and 10% every 10 - 14 days.  Many taper slower than this, whatever feels comfortable.

 

I would  suggest you check out The Ashton Manual, It is a great resource for understanding the effect benzodiazepines have on our body.

 

I'll leave you a few links:

 

The Ashton Manual

Withdrawal Support

Planning Your Withdrawal (TaperPlans)

 

If you would like to add a signature (history of meds/doses etc) to help members give you relevant advice.  Go to the top of the page and select PROFILE then choose forum profile then insert drug history into the text box and remember to click change profile

 

Welcome aboard

Magrita

Link to comment
Share on other sites

Hi greenlight, many of us know the shock of realising that benzos are our enemy, not our friend. I hope you can find a clinic that can help you but if not many people taper on their own with the help and support of this forum. I wish you well. Slow and steady works best for most people.

Hardy.

Link to comment
Share on other sites

×
×
  • Create New...